Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An infinite family of manifolds
with bounded total curvature

Author: A. N. Dranishnikov
Journal: Proc. Amer. Math. Soc. 128 (2000), 255-260
MSC (1991): Primary 53C22; Secondary 53C42, 57C42
Published electronically: May 6, 1999
MathSciNet review: 1618658
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The negative answer to the following problem of V. I. Arnold is given: Is the number of topologically different $k$-manifolds of bounded total curvature finite?

References [Enhancements On Off] (What's this?)

  • [Ar] V. I. Arnold, Dynamics of complexity of intersections, Bol. Soc. Bras. Mat. 2:1 (1990), 1-10. MR 93c:58031
  • [Or] P. Orlik, Seifert manifolds (Lecture Notes in Math. 291), Springer-Verlag, Berlin, Heidelberg, New York, 1972. MR 54:13950
  • [D-N-F] B. A. Dubrovin, S. P. Novikov, A. T. Fomenko, Modern geometry (in Russian), vol. 1, Nauka, Moscow, 1979. MR 81f:53001
  • [H] M. W. Hirsch, Differential topology, Springer-Verlag, New York, Heidelberg, Berlin, 1976. MR 56:6669
  • [N-K] K. Nomizu, Sh. Kobayashi, Foundations of differential geometry,vol.2, Interscience publishers, New York, London, Sydney, 1969. MR 38:6501
  • [R] D. Rolfsen, Knots and Links, Publish or Perish, Berkeley, 1976. MR 58:24236; MR 95c:57018
  • [A-M] S. Akbulut and J. D. McCarty, Casson's invariant for oriented homology 3-spheres: an exposition, Univ. Press, Princeton, 1990. MR 90k:57017

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53C22, 53C42, 57C42

Retrieve articles in all journals with MSC (1991): 53C22, 53C42, 57C42

Additional Information

A. N. Dranishnikov
Affiliation: Department of Mathematics, University of Florida, 358 Little Hall, Gainesville, Florida 32611-8105

Keywords: Total curvature, immersion, Casson invariant, Dehn surgery, Seifert manifold
Received by editor(s): December 26, 1992
Received by editor(s) in revised form: March 24, 1998
Published electronically: May 6, 1999
Additional Notes: The author was partially supported by NSF grant DMS-9500875.
Communicated by: James E. West
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society